MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH

ARROW INTERNATIONAL LLC ARROW ACCESS TRAY; SALINE VASCULAR ACCESS FLUSH
Catalog Number ASK-04001-VCUH3
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath and dilator for analysis.Signs of use in the form of biological material were observed on the dilator body and within the sheath.Visual analysis revealed that the sheath body was crimped/deformed on one blue score line.The overall length of the sheath measured 2 13/16" which is within the specification limits of 2 5/8" - 2 7/8" per the sheath product drawing.The sheath outer diameter measured 0.09735", which is within the specification limits of 0.091" - 0.101" per the sheath product drawing.The sheath inner diameter at the distal tip measured 0.074", which is within the specification limits of 0.074" - 0.075" per the sheath product drawing.The returned dilator was able to be removed and re-inserted through the sheath with little to no issue.Performed per ifu statement, "check peel-away sheath placement by holding sheath in place, twist dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".A device history record review was performed and a finding was identified.A non-conformance was created for part number eb-01051-002 with lot 34c24a0308 regarding peel-away sheath tears incorrectly.At this time, it cannot be determined if this finding is relevant to the reported event.The customer report of a peel away sheath body damage was confirmed through investigation of the returned sample.Visual analysis revealed a deformation/crimping in the sheath extrusion towards the middle of the body.No obvious damage was observed to the sheath tip.Despite this, the sheath passed all relevant dimensional and functional requirements.Based on the customer report and sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported "the peel away buckled in the middle of the sheath, it was not a difficult insertion and the clinician is very skilled and familiar with "choking up" on the sheath and advancing in small increments.They had to replace the sheath with another single sterile but they were able to complete the procedure without further incident." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW ACCESS TRAY
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20428283
Report Number9680794-2024-00995
Device Sequence Number7589569
Product Code NGT
UDI-Device Identifier10801902214895
UDI-Public(01)10801902214895(11)240311(17)250731(10)33F24A1438(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberASK-04001-VCUH3
Device Lot Number33F24A1438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexMale